# SDR 99ZZZX952

- Difficulty date: February 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2024Q
- Make and model: Beech A36
- Aircraft serial: E1339
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Condition: Separated
- Location: Engine
- Part time: 545 hours
- Stage of operation: NR
- Nature of condition: D, B
- Precautionary procedure: A

## Discrepancy

EXHAUST PIPE DEPARTED ACFT, PRESUMABLY IN-FLIGHT.  PILOT NOTED SMOKE IN COCKPIT; NO INAPPROPRIATE GAUGE CHANGES.  PILOT DIRECTED ACFT TO CLOSEST AIRPORT, SHUT ENG DOWN, SHORT FINAL.  SUCCESSFUL LANDING.  INSP REVEALED EXCESS HEAT DIRECTED INTO ENG COMPT AFT OF TURBOCHARGER.  BRAKE LINES AND HOSES DESTROYED.  HOLE BURNED IN LT SIDE OF ENG PEDESTAL MOUNT.  EXH ATTACH CLAMP SPLIT.  EXT SIDE SKIN PAINT SCORCHED.  SPECIAL NOTE:  EVENT ORIG NOTED AT APPROX 3,000 FEET AGL WITH AIRPORT APPROX 5-8 MILES AWAY.  PILOT'S RESPONSE TOWARD CLOSEST AIRPORT PROMPTED LANDING SEQUENCE, I.E., LANDING GEAR DOWN. ACTION POSSIBLY AVOIDED NOSE TIRE FIRE.  SUBMITTER SUGGESTED PILOT INSP DURING PRE-FLIGHT AND AT ANNUAL.  STC SA5223NM.
